An expansion theorem for two-dimensional elastic waves and its application

Kun Chu Chen, Ching Lung Lin

Research output: Contribution to journalArticlepeer-review


We prove an Atkinson-Wilcox-type expansion for two-dimensional elastic waves in this paper. The approach developed on the two-dimensional Helmholtz equation will be applied in the proof. When the elastic fields are involved, the situation becomes much harder due to two wave solutions propagating at different phase velocities. In the last section, we give an application about the reconstruction of an obstacle from the scattering amplitude.

Original languageEnglish
Pages (from-to)1849-1860
Number of pages12
JournalMathematical Methods in the Applied Sciences
Issue number15
Publication statusPublished - 2006 Oct 1

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Engineering(all)

Fingerprint Dive into the research topics of 'An expansion theorem for two-dimensional elastic waves and its application'. Together they form a unique fingerprint.

Cite this